Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Infinite nodal noncommutative Jordan algebras; differentiably simple algebras

Author: D. R. Scribner
Journal: Trans. Amer. Math. Soc. 156 (1971), 381-389
MSC: Primary 17.40
MathSciNet review: 0274544
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The first result is that any differentiably simple algebra of the form $ A = F1 + R$, for R a proper ideal, 1 the identity element, and F the base field, must be a subalgebra of a (commutative associative) power series algebra over F, and is truncated if the characteristic is not zero. Moreover the algebra A contains the polynomial subalgebra generated by the indeterminates and identity of the power series algebra.

This is used to prove that if A is any simple flexible algebra of the form $ A = F1 + R$, R an ideal of $ {A^ + }$, then $ {A^ + }$ is a subalgebra of a power series algebra and multiplication in A is determined by certain elements $ {c_{ij}}$ in A as in

$\displaystyle fg = f \cdot g + \frac{1}{2}\sum {\frac{{\partial f}}{{\partial {x_i}}} \cdot \frac{{\partial g}}{{\partial {x_j}}} \cdot {c_{ij}},} $

where $ {c_{ij}} = - {c_{ji}}$ and ``$ \cdot $'' is the multiplication in $ {A^ + }$.

This applies in particular to simple nodal noncommutative Jordan algebras (of characteristic not 2).

These results suggest a method of constructing noncommutative Jordan algebras of the given form. We have done this with the restriction that the $ {c_{ij}}$ lie in F1. The last result is that if A is a finitely generated simple noncommutative algebra of characteristic 0 of this form, then Der (A) is an infinite simple Lie algebra of a known type.

References [Enhancements On Off] (What's this?)

  • [1] Richard E. Block, Determination of the differentiably simple rings with a minimal ideal (to be published).
  • [2] Kevin McCrimmon, Jordan algebras of degree 1, Bull. Amer. Math. Soc. 70 (1964), 702. MR 29 #2286. MR 0164995 (29:2286)
  • [3] T. S. Ravisankar, A note on a theorem of Kokoris, Proc. Amer. Math. Soc. 21 (1969), 355-356. MR 39 #271. MR 0238911 (39:271)
  • [4] R. D. Schafer, Nodal noncommutative Jordan algebras and simple Lie algebras of characteristic p, Trans. Amer. Math. Soc. 94 (1960), 310-326. MR 22 #8044. MR 0117262 (22:8044)
  • [5] -, An introduction to nonassociative algebras, Pure and Appl. Math., vol. 22, Academic Press, New York, 1966. MR 35 #1643. MR 0210757 (35:1643)
  • [6] D. R. Scribner, Lie-admissible, nodal, noncommutative Jordan algebras, Trans. Amer. Math. Soc. 154 (1971), 105-111. MR 0314919 (47:3468)
  • [7] R. L. Wilson, Nonclassical simple Lie algebras, Bull. Amer. Math. Soc. 75 (1969), 987-991. MR 0268236 (42:3135)
  • [8] Oscar Zariski and Pierre Samuel, Commutative algebra. Vol. 2, University Series in Higher Math., Van Nostrand, Princeton, N. J., 1960. MR 22 #11006. MR 0120249 (22:11006)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17.40

Retrieve articles in all journals with MSC: 17.40

Additional Information

Keywords: Differentiably simple algebras, derivatives, polynomial algebras, power series algebras, nodal noncommutative Jordan algebras, infinite-dimensional noncommutative Jordan algebras, simple infinite Lie algebras
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society